| Model Number |
RBY4C0204-B |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed a functional device.During functional testing, the ruby coil was able to advance through its introducer sheath and a demonstration lantern with resistance due to the kinks in the pusher assembly.The kinks in the pusher assembly were likely incidental to the complaint and may have occurred during packaging for return to penumbra.The reported complaint could not be confirmed.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hepatic artery using a ruby coil and a non-penumbra microcatheter.During the procedure, the physician attempted to advance a ruby coil into the microcatheter; however, the ruby coil would not advance.Therefore, the ruby coil was removed.The procedure was completed using gelfoam.There was no report of an adverse effect to the patient.